Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Prozac 40 mg,50 mg tramadol.Ok together?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I have been taking 40 mg prozac for almost a month now. Before that, i was on 20 mg for 6 weeks and my doctor increased the dosage. I am wondering if it will be ok for me to take 50 mg of tramadol with the prozac?
Posted Sat, 14 Apr 2012 in Medicines and Side Effects
Answered by Dr. Rhea Chanda 11 minutes later

Thanks for your query.

Tramadol is known to have serious drug interactions with prozac. They have reported to produce seizures when taken together.

So do not take them in combination.

Hope I have answered your query. I am available for follow ups.

Above answer was peer-reviewed by
Follow-up: Prozac 40 mg,50 mg tramadol.Ok together? 1 hour later
What are the chances of an interaction happening? Isn't it very rare?
Answered by Dr. Rhea Chanda 6 minutes later
Hi and thanks again.

The drug interaction that occur invivo vary among individuals. It is difficult to predict the chances of such interactions. Its not a rare occurrence. It is considered as a clinically significant interaction.

Since the interaction can produce a serious complications, I do not recommend you to take them together.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor